Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 18, 2016, 10:45 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 19, 2016, 9:13 AM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
760 WHUS73 KMKX 190345 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1045 PM CDT MON APR 18 2016 ...GUSTY NORTHERLY WINDS TONIGHT AND TUESDAY... .GUSTY NORTHERLY WINDS WILL CONTINUE TONIGHT AND TUESDAY IN THE WAKE OF A STRONG COLD FRONT. WAVES WILL APPROACH 4 FEET. LMZ643>646-191145- /O.NEW.KMKX.SC.Y.0039.160419T0345Z-160419T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1045 PM CDT MON APR 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT TUESDAY. * WINDS: NORTH TO NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
2 follow-up statements
292 WHUS73 KMKX 190819 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CDT TUE APR 19 2016 ...GUSTY ONSHORE WINDS TO PERSIST THIS MORNING... .GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE THIS MORNING WITH GUSTS TO 25 KNOTS. THESE WINDS WILL CAUSE WAVE HEIGHTS OF 2 TO 4 FEET. BOTH THE WINDS AND WAVES WILL DECREASE DURING THE AFTERNOON. LMZ643>646-191630- /O.CON.KMKX.SC.Y.0039.000000T0000Z-160419T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CDT TUE APR 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS DECREASING DURING THE AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
922 WHUS73 KMKX 191413 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 AM CDT TUE APR 19 2016 ...WINDS AND WAVES JUST BELOW SMALL CRAFT CRITERIA... .THE GUSTY NORTHEAST WINDS HAVE DROPPED TO BELOW SMALL CRAFT CRITERIA. HOWEVER WAVES WILL STILL BE AROUND 2 TO 4 FEET. WINDS AND WAVES MAY INCREASE AGAIN THIS EVENING. LMZ643>646-191515- /O.CAN.KMKX.SC.Y.0039.000000T0000Z-160419T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 AM CDT TUE APR 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A PERSISTENT NORTHEAST FLOW OF 10 TO 20 KNOTS WILL KEEP WAVES AROUND 2 TO 4 FEET TODAY. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 10:07 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 18, 10:07 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 PM CDT MON APR 18 2016 .UPDATE...THE COLD FRONT CURRENTLY EXTENDS FROM WI DELLS TO NWS SULLIVAN TO LAKE COUNTY IL. THE FRONT WON/T REACH SW WI UNTIL 06Z AND THEN INTO ERN IA AND FAR NW IL. THE PASSAGE OF THE FRONT WILL REINFORCE THE DRY AIR IN THE LOW LEVELS...THUS ONLY SMALL CHANCES OF LGT SHOWERS LATE TNT AND ON TUE. THE MID TO UPPER LEVELS WILL MOISTEN AS PVA INCREASES AHEAD OF THE LARGE UPPER LOW OVER THE CENTRAL ROCKIES. THE UPPER LEVEL LAPSE RATES WILL BE STEEP GIVING THE CHANCES OF LGT SHOWERS. THE HIGH TEMPS FOR TUE WILL LIKELY NEED TO BE LOWERED GIVEN THE CLOUD COVER AND COOL ELY WINDS. && .AVIATION/06Z TAFS/...DRY AIR IN THE LOWER LEVELS SHOULD MAINTAIN VFR CONDITIONS FOR TUE DESPITE THE CHANCES OF LGT SHOWERS. STRATUS MAY DEVELOP TUE EVE OVER SOUTH CENTRAL WI AS ADDITIONAL MOISTENING AND BETTER CHANCES OF RAIN OCCUR. && .MARINE...COMING SOON. && .PREV DISCUSSION... /ISSUED 231 PM CDT MON APR 18 2016/ SHORT TERM... TONIGHT AND TUESDAY - CONFIDENCE...MEDIUM FIRST ISSUE TONIGHT WILL BE MONITORING SOUTHWARD SAGGING BACK DOOR COLD FRONT INTO THE AREA AND MONITORING ANY POTENTIAL ACCELERATION ALONG THE LAKE WITH ABRUPT WIND SHIFT/TEMP DROPOFF. WATCHING THIS BOUNDARY ACROSS NE WI AND NOTE SOME INCREASING IN NORTHERLY GUSTS IN THE BAY AND DOOR COUNTY LOCALES THOUGH PRESSURE RISE AREA NOT IMPRESSIVE ATTM. MODELS TREND THIS BOUNDARY INTO SE WI THIS EVENING AND A WIND SHIFT TO THE NORTHEAST WITH SOME HIGHER LAKESIDE GUSTS LIKELY AND POTENTIAL FOR A FAIRLY SUBSTANTIAL TEMP DROPOFF. OTHERWISE LARGE UPPER LOW CONTINUES TO SPIN ACROSS THE ROCKIES. WATER VAPOR ALSO SHOWS CONVEYOR OF MOISTURE STREAMING NORTHWARD FROM TEXAS TO THE NORTHERN PLAINS. PRECIP IS ONLY AS CLOSE AS WESTERN IOWA AND THAT IS LIFTING MOSTLY NORTHWARD. TREND IN MODELS IS FOR THE MID LEVEL RIDGE AXIS TO BREAK DOWN SOMEWHAT HEADING INTO TUESDAY WHICH ALLOWS FOR SOME LEAD IMPULSES ON EASTERN PERIPHERY OF STORM SYSTEM TO SLIDE INTO WI. THERE ARE VARIOUS SOLUTIONS WITH RESPECT TO QPF WITH THE NAM THE DRIEST...BASICALLY SPLITTING PRECIP TO OUR NORTH AND SOUTH...AND THE GFS AND ECMWF WHICH GRADUALLY BRING SOME RAIN INTO SC WI LATER TONIGHT AND SPREAD THE CHANCE NORTHEAST THROUGH THE DAY. WILL TAKE A MIDDLE OF THE ROAD APPROACH TO POPS WITH THIS PROGRESSION. MUCH COOLER TEMPS CWA WIDE...ESP IN THE EAST WITH MORE CLOUDS AND POST FRONTAL COOLER AIRMASS WITH NE WINDS. TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. THE PLAINS UPPER LOW CONTINUES TO MOVE EAST TOWARD THE MID AND UPPER MISSISSIPPI VALLEY AND WEAKENS A LITTLE MORE. THE UPPER DIVERGENCE AND 700 MB UPWARD MOTION WEAKENS TUESDAY NIGHT...THEN INCREASES AGAIN WEDNESDAY AFTERNOON. 700 MB RH DRIES FROM THE WEST TUESDAY EVENING...THEN INCREASES WEDNESDAY AFTERNOON. THE LOWER LEVEL RH FROM 925 TO 850 MB REMAINS HIGH. THERE IS A LITTLE ELEVATED CAPE AROUND 50 JOULES/KG THAT BECOMES SURFACE BASED WEDNESDAY AFTERNOON APPROACHING 100 JOULES/KG. THE GFS AND ECMWF BRINGS VERY LIGHT PRECIPITATION ACROSS SOUTHERN WISCONSIN AT TIMES DEPENDED ON THE MODEL. HOWEVER ALL MODELS INCREASE THE PRECIPITATION WEDNESDAY...WITH THE 00Z ECMWF BEING THE FASTEST. THE SURFACE WINDS VEER MORE SOUTHEAST BUT CLOUD COVER SHOULD KEEP TEMPERATURES DOWN A LITTLE...WITH THE MAIN SURFACE WARM FRONT NEAR OR JUST SOUTH OF THE ILLINOIS BORDER. WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE IS MEDIUM. THE PLAINS UPPER LOW BECOMES MORE PROGRESSIVE AS A MORE OPEN WAVE...AS IT MOVES ACROSS WISCONSIN AND ILLINOIS. THE UPPER LEVEL DIVERGENCE AND 700 MB UPWARD MOTION DECREASES DURING THE DAY THURSDAY. THE 700/850/925 MB RH STAYS HIGH. THE SURFACE AND 925 MB LOW CROSSES ACROSS FAR NORTHERN ILLINOIS THURSDAY. A DRY WEDGE OF THE RAIN PUSHES INTO SOUTHERN WISCONSIN LATER WEDNESDAY NIGHT BEFORE INCREASING AGAIN THURSDAY AFTERNOON WHEN GFS SOUNDINGS SHOW AROUND 500 JOULES/KG. LONG TERM... THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM. THE TROUGH MOVES ACROSS THE OHIO RIVER VALLEY AND GREAT LAKES REGION THURSDAY NIGHT AND FRIDAY MORNING. THE LIGHT RAIN ENDS THURSDAY EVENING BEFORE A SURFACE HIGH BUILDS INTO WISCONSIN. SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM. AN UPPER RIDGE BUILDS ACROSS THE PLAINS WITH A NORTHWEST FLOW ACROSS WISCONSIN SATURDAY WITH THE WEAKENING RIDGE MOVING INTO WISCONSIN SUNDAY. MONDAY...FORECAST CONFIDENCE IS MEDIUM. A RATHER STRONG TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL ROCKIES. THE GFS HAS A FASTER SHORTWAVE MOVING TOWARD THE MID MISSISSIPPI VALLEY. A STRONG SURFACE MOVES ACROSS KANSAS WHILE THE ECMWF HANGS THE LOW BACK OVER WESTERN KANSAS. BOTH THE GFS AND ECMWF HAVE THE MAIN SURFACE BOUNDARY ACROSS SOUTHERN OR CENTRAL ILLINOIS WITH A COOL EAST FLOW ACROSS SOUTHERN WISCONSIN WITH THE SURFACE HIGH ACROSS SOUTH CENTRAL CANADA. AVIATION/00Z TAFS/... CIRRUS SPILLING EWD FROM THE PLAINS SYSTEM. INLAND VFR CU FIELD WILL DISSIPATE WITH LOSS OF HEATING. MAIN STORY WILL BE WATCHING WIND SHIFT ASSOCIATED WITH BACK DOOR COLD FRONT SLIDING SOUTHWARD DOWN THE LAKE THIS EVENING. LATEST RAP BUFKIT STILL SHOWING FROPA ABOUT 02Z AT KMKE. WILL BE INTERESTING TO SEE IF THIS ENDS UP ACCELERATING DOWN THE LAKE PNEUMONIA STYLE. NO DOUBT AN ABRUPT WIND SHIFT TO THE NORTHEAST WITH SOME GUSTINESS POSSIBLE FOR A TIME. VFR CLOUD DECK EXPECTED TO INCREASE LATER TONIGHT INTO TUESDAY AS INFLUENCE OF THE MID LEVEL TROUGH NUDGES EVER SO SLOWLY CLOSER TO WI. THE CHANCE FOR SOME SHRA WILL RISE LATE TNGT FOR KMSN AND THEN EXPAND ACROSS SRN WI ON TUESDAY. NEW NAM SHOWS PRECIP TO BE QUITE SPOTTY WHILE GFS AND ECMWF SHOWING MORE COVERAGE. MARINE... WITH BACK DOOR COLD FRONT COMING DOWN THE LAKE THIS EVENING THERE WILL BE AN ABRUPT WIND SHIFT TO THE NORTHEAST WITH SOME HIGHER GUSTS POSSIBLE AS THE FRONT PASSES. A MARINE WEATHER STATEMENT MAY BE NEEDED BUT NOT ISSUING A SMALL CRAFT ADVISORY. OVERALL EXPECTING NORTHEAST WINDS 10-20 KNOTS WITH WAVES PREDOMINANTLY IN THE 2-4 FOOT RANGE. A NORTHEAST WIND WILL CONTINUE INTO TUESDAY THOUGH AT THIS POINT EXPECTING WINDS/WAVES TO BE BELOW THE SMALL CRAFT THRESHOLDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...GEHRING TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Apr 18, 9:05 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 PM CDT MON APR 18 2016 WIZ046-047-051-052-056>060-062>072-200215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 905 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY ADVISORY FOR OZONE WHICH WILL REMAIN IN EFFECT UNTIL 11 PM THIS EVENING. THIS ADVISORY AFFECTS THE PEOPLE LIVING IN THE COUNTIES OF KENOSHA...MILWAUKEE...OZAUKEE...AND COLUMBIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...AS WEAK LOW PRESSURE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-200215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTY NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL OCCUR THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. THE WIND GUSTS WILL FALL BELOW 20 KNOTS DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE EAST WINDS AND BUILDING WAVES WILL LAST INTO TUESDAY EVENING...BEFORE WEAKENING. HOWEVER WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.